MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/870/080CZ
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code Ventilator Dependent (2395)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One used decontaminated sample 007/910/880 8mm blu suctionaid sub-assy was returned for investigation without its original packaging.Under visual inspection the sample appeared to be in good condition.During manufacturing process, the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.The inflation test was repeated on the received sample.It was confirmed that after 12 hours the cuff was still fully inflated.Based on results of testing the reported failure was not observed.No trend of similar customer complaints was identified.A dhr was not completed since no fault was found.
 
Event or Problem Description
It was reported that the patient had a leaking tracheostomy tube cuff.The patient required an earlier tracheostomy change.Upon decannulation, the hcp noted that a 'build of bubble' was noted within the cuff.No injury to the patient.

Brand Name
PORTEX BLUSELECT TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14193983
Report Number3012307300-2022-06938
Device Sequence Number4333018
Product Code BTO
UDI-Device Identifier15019315104862
UDI-Public15019315104862
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Model Number100/870/080CZ
Device Catalogue Number100/870/080CZ
Device Lot Number4155447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown